Strange nonchaotic repellers

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

We show the existence of strange nonchaotic repellers—that is, systems with transient dynamics whose nonattracting invariant set is fractal, but whose maximum Lyapunov coefficient is zero. We introduce the concept using a simple one-dimensional map and argue that strange nonchaotic repellers are a general phenomenon, occurring in bifurcation points of transient chaotic systems. All strange nonchaotic systems studied to date have been attractors; here, it is revealed that strange nonchaotic sets are also present in transient systems.

Original languageEnglish
Article number036218
Number of pages4
JournalPhysical Review. E, Statistical, Nonlinear and Soft Matter Physics
Volume76
Issue number3
DOIs
Publication statusPublished - 28 Sep 2007

Fingerprint

fractals
coefficients
Transient Dynamics
One-dimensional Maps
Bifurcation Point
Invariant Set
Chaotic System
Lyapunov
Attractor
Fractal
Zero
Coefficient
Concepts

Cite this

Strange nonchaotic repellers. / de Moura, Alessandro P. S.

In: Physical Review. E, Statistical, Nonlinear and Soft Matter Physics, Vol. 76, No. 3, 036218, 28.09.2007.

Research output: Contribution to journalArticle

@article{3ea2960cedc84e058eb3c3d5b7e5d330,
title = "Strange nonchaotic repellers",
abstract = "We show the existence of strange nonchaotic repellers—that is, systems with transient dynamics whose nonattracting invariant set is fractal, but whose maximum Lyapunov coefficient is zero. We introduce the concept using a simple one-dimensional map and argue that strange nonchaotic repellers are a general phenomenon, occurring in bifurcation points of transient chaotic systems. All strange nonchaotic systems studied to date have been attractors; here, it is revealed that strange nonchaotic sets are also present in transient systems.",
author = "{de Moura}, {Alessandro P. S.}",
year = "2007",
month = "9",
day = "28",
doi = "10.1103/PhysRevE.76.036218",
language = "English",
volume = "76",
journal = "Physical Review. E, Statistical, Nonlinear and Soft Matter Physics",
issn = "1539-3755",
publisher = "AMER PHYSICAL SOC",
number = "3",

}

TY - JOUR

T1 - Strange nonchaotic repellers

AU - de Moura, Alessandro P. S.

PY - 2007/9/28

Y1 - 2007/9/28

N2 - We show the existence of strange nonchaotic repellers—that is, systems with transient dynamics whose nonattracting invariant set is fractal, but whose maximum Lyapunov coefficient is zero. We introduce the concept using a simple one-dimensional map and argue that strange nonchaotic repellers are a general phenomenon, occurring in bifurcation points of transient chaotic systems. All strange nonchaotic systems studied to date have been attractors; here, it is revealed that strange nonchaotic sets are also present in transient systems.

AB - We show the existence of strange nonchaotic repellers—that is, systems with transient dynamics whose nonattracting invariant set is fractal, but whose maximum Lyapunov coefficient is zero. We introduce the concept using a simple one-dimensional map and argue that strange nonchaotic repellers are a general phenomenon, occurring in bifurcation points of transient chaotic systems. All strange nonchaotic systems studied to date have been attractors; here, it is revealed that strange nonchaotic sets are also present in transient systems.

U2 - 10.1103/PhysRevE.76.036218

DO - 10.1103/PhysRevE.76.036218

M3 - Article

VL - 76

JO - Physical Review. E, Statistical, Nonlinear and Soft Matter Physics

JF - Physical Review. E, Statistical, Nonlinear and Soft Matter Physics

SN - 1539-3755

IS - 3

M1 - 036218

ER -